Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 25, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 30, 2017, 10:36 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Mar 31, 2017, 4:00 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 10:36 AM CDT (15:36 UTC)
- In effect from
- Mar 31, 2017, 4:00 AM CDT
- Expired
- Apr 4, 2017, 1:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 9.61 ft at Mar 31, 2017, 11:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
698
WGUS43 KIWX 301536
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 AM EDT THU MAR 30 2017
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Rainfall from the current system passing through will cause the Eel
River at North Manchester and the Kankakee River at Davis to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-311536-
/O.NEW.KIWX.FL.W.0024.170331T1012Z-170402T0000Z/
/NMCI3.1.ER.170331T1012Z.170331T1800Z.170401T0000Z.NO/
1136 AM EDT THU MAR 30 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Eel River at North Manchester
* from Friday morning to Saturday evening.
* At 10 AM Thursday the stage was 4.1 feet and steady.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage Friday morning
and crest near 9.4 feet around 2 PM Friday March 31 and fall below
flood stage around 8 PM Friday March 31.
* At 9.0 feet...The river is at flood stage...minor agricultural
flooding occurs.
* This crest compares to a previous crest of 9.1 feet which occurred
on Apr 12 2013.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC091-141-149-311535-
/O.NEW.KIWX.FL.W.0025.170331T0900Z-170404T0600Z/
/DAVI3.1.ER.170331T0900Z.170401T0000Z.170403T0600Z.NO/
1036 AM CDT THU MAR 30 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Kankakee River at Davis
* from late tonight to late Monday night.
* At 9 AM Thursday the stage was 9.2 feet and steady.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage early Friday
morning and crest near 10.4 feet around 7 PM Friday March 31 and
fall below flood stage around 1 AM Monday April 3.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.4 feet which occurred
on Nov 4 2016.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$7 follow-up statements
443
WGUS83 KIWX 310211
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 PM EDT THU MAR 30 2017
...The Flood Warning has been extended for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Heavy precipitation this evening has led to rises along the Eel
river at North Manchester and at the Kankakee river at Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-010211-
/O.EXT.KIWX.FL.W.0024.170331T0913Z-170402T0600Z/
/NMCI3.1.ER.170331T0913Z.170331T1800Z.170401T0600Z.NO/
1011 PM EDT THU MAR 30 2017
The Flood Warning has been extended for
The Eel River at North Manchester
* from late tonight to late Saturday night.
* At 9 PM Thursday the stage was 7.0 feet and rising.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage early Friday
morning and crest near 10.0 feet around 2 PM Friday March 31 and
fall below flood stage around 2 AM Saturday April 1.
* At 10.0 feet...Flood waters near lumber company and trailer court
on South Mill Street.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC091-141-149-010210-
/O.EXT.KIWX.FL.W.0025.170331T1600Z-170403T1200Z/
/DAVI3.1.ER.170331T1600Z.170401T0000Z.170402T1200Z.NO/
911 PM CDT THU MAR 30 2017
The Flood Warning has been extended for
The Kankakee River at Davis
* from Friday afternoon to Monday morning.
* At 9 PM Thursday the stage was 9.6 feet and steady.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Friday morning
and crest near 10.2 feet around 7 PM Friday March 31 and fall
below flood stage around 7 AM Sunday April 2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$935
WGUS83 KIWX 311545
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 AM EDT FRI MAR 31 2017
...The Flood Warning has been extended for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio above Newville affecting Allen...De Kalb
and Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
Rainfall during the past 24 hours ranged from 0.75 to 1.50 inches.
This has caused many rivers to rise with expected lowland flooding.
Additional rainfall is expected next week. It is too early to
forecast the impacts on the current river stages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-011545-
/O.EXT.KIWX.FL.W.0024.000000T0000Z-170401T2200Z/
/NMCI3.1.ER.170331T0645Z.170331T1030Z.170331T2200Z.NO/
1145 AM EDT FRI MAR 31 2017
The Flood Warning has been extended for
The Eel River at North Manchester
* until Saturday evening.
* At 11 AM Friday the stage was 9.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will fall below the 9.0 foot flood stage
around 6 PM Friday March 31.
* At 9.0 feet...The river is at flood stage...minor agricultural
flooding occurs.
* This crest compares to a previous crest of 9.1 feet which occurred
on Apr 12 2013.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC091-141-149-011545-
/O.EXT.KIWX.FL.W.0025.170331T1544Z-170403T1200Z/
/DAVI3.1.ER.170331T1045Z.170401T0000Z.170402T1200Z.NO/
1045 AM CDT FRI MAR 31 2017
The Flood Warning has been extended for
The Kankakee River at Davis
* until Monday morning.
* At 10 AM Friday the stage was 10.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 10.2 feet around 7
PM Friday March 31 and fall below flood stage around 7 AM Sunday
April 2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.4 feet which occurred
on Nov 4 2016.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$
INC003-033-OHC039-011545-
/O.CON.KIWX.FL.W.0027.170331T1800Z-000000T0000Z/
/NVLI3.1.ER.170331T1800Z.170402T1800Z.000000T0000Z.NO/
1145 AM EDT FRI MAR 31 2017
The Flood Warning continues for
The Saint Joseph River Ohio above Newville
* until further notice.
* At 11 AM Friday the stage was 11.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Friday afternoon
and crest near 12.8 feet around 2 PM Sunday April 2. Additional
rises are possible thereafter.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
* This crest compares to a previous crest of 12.9 feet which occurred
on Dec 18 2011.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-011545-
/O.CON.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170403T0600Z.000000T0000Z.NO/
1145 AM EDT FRI MAR 31 2017
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 11 AM Friday the stage was 11.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.4 feet around 8
AM Monday April 3 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
* This crest compares to a previous crest of 13.8 feet which occurred
on Apr 21 2013.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$370
WGUS83 KIWX 312353
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
753 PM EDT FRI MAR 31 2017
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
...The Flood Warning continues for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Rainfall from the this past system has caused the Kankakee River,
the Saint Joseph River, and the Tiffin River to rise into flood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-012353-
/O.CON.KIWX.FL.W.0025.000000T0000Z-170403T1200Z/
/DAVI3.1.ER.170331T1045Z.170331T2245Z.170402T1200Z.NO/
653 PM CDT FRI MAR 31 2017
The Flood Warning continues for
The Kankakee River at Davis
* until Monday morning.
* At 6 PM Friday the stage was 10.3 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 7 AM Sunday April 2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$
INC003-033-OHC039-012352-
/O.EXT.KIWX.FL.W.0027.000000T0000Z-170406T0300Z/
/NVLI3.1.ER.170331T2200Z.170403T1200Z.170405T0300Z.NO/
753 PM EDT FRI MAR 31 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* until Wednesday evening.
* At 7 PM Friday the stage was 12.0 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.5 feet around 2
PM Monday April 3 and fall below flood stage around 11 PM Tuesday
April 4.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-012352-
/O.CON.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170403T0600Z.000000T0000Z.NO/
753 PM EDT FRI MAR 31 2017
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 7 PM Friday the stage was 12.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.1 feet around 2
AM Monday April 3 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$720
WGUS83 KIWX 010220
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EDT FRI MAR 31 2017
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Rainfall from the last low pressure system has caused the Kankakee
River to rise into flood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-020220-
/O.EXT.KIWX.FL.W.0025.000000T0000Z-170404T1800Z/
/DAVI3.1.ER.170331T1045Z.170401T1200Z.170403T1800Z.NO/
920 PM CDT FRI MAR 31 2017
The Flood Warning has been extended for
The Kankakee River at Davis
* until Tuesday afternoon.
* At 9 PM Friday the stage was 10.3 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 10.4 feet around 7
AM Saturday April 1 and fall below flood stage around 1 PM Monday
April 3.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$049
WGUS83 KIWX 011517
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 AM EDT SAT APR 1 2017
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
The river stage will gradually drop through the weekend. Additional
rainfall will overspread the region next week, and at this time it is
too early to forecast the affects on the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-021517-
/O.EXT.KIWX.FL.W.0025.000000T0000Z-170404T0600Z/
/DAVI3.1.ER.170331T1045Z.170401T0715Z.170403T0600Z.NO/
1017 AM CDT SAT APR 1 2017
The Flood Warning has been extended for
The Kankakee River at Davis
* until late Monday night.
* At 10 AM Saturday the stage was 10.2 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 1 AM Monday April 3.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.4 feet which occurred
on Nov 4 2016.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$112
WGUS83 KIWX 020238
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 PM EDT SAT APR 1 2017
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Rainfall from the last low pressure system to pass through has
caused the rivers to rise into flood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-030238-
/O.EXT.KIWX.FL.W.0025.000000T0000Z-170403T1200Z/
/DAVI3.1.ER.170331T1045Z.170401T0715Z.170402T1200Z.NO/
938 PM CDT SAT APR 1 2017
The Flood Warning has been extended for
The Kankakee River at Davis
* until Monday morning.
* At 9 PM Saturday the stage was 10.1 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 7 AM Sunday April 2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$
OHC171-030238-
/O.EXT.KIWX.FL.W.0028.000000T0000Z-170405T0600Z/
/MONO1.1.ER.170401T2018Z.170402T1200Z.170404T0600Z.NO/
1038 PM EDT SAT APR 1 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio below Montpelier
* until late Tuesday night.
* At 10 AM Saturday the stage was 11.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Saturday afternoon
and crest near 12.4 feet around 8 AM Sunday April 2 and fall
below flood stage around 2 AM Tuesday April 4.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-030238-
/O.EXT.KIWX.FL.W.0027.000000T0000Z-170407T1200Z/
/NVLI3.1.ER.170331T2200Z.170404T0000Z.170406T1200Z.NO/
1038 PM EDT SAT APR 1 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* until Friday morning.
* At 9 PM Saturday the stage was 12.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.8 feet around 8
PM Tuesday April 4 and fall below flood stage around 8 AM
Thursday April 6.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-030238-
/O.EXT.KIWX.FL.W.0026.000000T0000Z-170406T2200Z/
/STRO1.1.ER.170331T0623Z.170402T1200Z.170405T2200Z.NO/
1038 PM EDT SAT APR 1 2017
The Flood Warning has been extended for
The Tiffin River near Stryker
* until Thursday evening.
* At 10 PM Saturday the stage was 12.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.4 feet around 2
PM Sunday April 2 and fall below flood stage around 6 PM
Wednesday April 5.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$664
WGUS83 KIWX 021456
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 AM EDT SUN APR 2 2017
...The Flood Warning is cancelled for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
This will be the last statement for this high water event.
INC091-141-149-021526-
/O.CAN.KIWX.FL.W.0025.000000T0000Z-170403T1200Z/
/DAVI3.1.ER.170331T1045Z.170401T0715Z.170402T0700Z.NO/
956 AM CDT SUN APR 2 2017
The Flood Warning is cancelled for
The Kankakee River at Davis
* At 9 AM Sunday the stage was 9.9 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage very early Sunday morning.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 30, 10:22 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 30, 10:22 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1122 AM EDT Thu Mar 30 2017
.SYNOPSIS...
Issued at 453 AM EDT Thu Mar 30 2017
Showers and thunderstorms are expected in the area today and
tonight as a low pressure system approaches from the Southern
Plains. There is a risk of severe storms, especially across
southern portions of the area this afternoon and this evening.
Showers will taper off from west to east Friday as the low
departs. High pressure will build into the Midwest Saturday
providing fair weather.
&&
.UPDATE...
Issued at 1122 AM EDT Thu Mar 30 2017
Forecast for this aftn/eve on track with some concern for
isolated severe storms mainly southeast of US 24 between 20-02z as
sfc warm front draped across southern IL-southwest IN mixes north
to near our far southern zones late aftn/eve. 0-3km helicity of
300-500 m2/s2 and deep layer shear in excess of 40 knots favorable
near this boundary by this time, though sfc/mixed layer buoyancy
remains uncertain with latest NAM CAPE progs likely a little too
aggressive with MLCAPE's in excess of 1000 j/kg. Favor the more
stable HRRR progs given extensive cloud cover and lower sfc
dewpoints (mid-upper 50s) when compared to the NAM. As a result
expect this to be a rather messy convective event southeast of US
24. With that said cannot rule out an isolated severe storm with
brief tornado, small hail, and damaging winds the primary threats
if any low centroid/line segments organize. Cool and occasionally
wet with embedded thunder elsewhere.
&&
.SHORT TERM...(Today through Friday)
Issued at 453 AM EDT Thu Mar 30 2017
A vigorous upper level low was centered over eastern Kansas early
this morning. This system will move east and track north of the
Ohio Valley Friday. Several factors appear to be coming together
for the potential for severe storms over the forecast area today
and early tonight. A warm front will move north today and should
be close to Highway 30 by late afternoon. A cool east flow north
of the front off Lake Erie will accentuate the front. Increasing
instability combined with increasing low level shear will enhance
the chances for strong to severe storms including large hail,
damaging winds and isolated tornadoes along and south of the
front. The best chances for severe storms is from mid afternoon
through this evening. Precipitable water values are still expected
to approach climatological maxes of 1.25 for this time of year.
Rainfall amounts by the time rain ends Friday should range
between 0.75 inches over northwest Ohio to 1.25 inches over
northwest Indiana. Lingering rain will diminish Friday as the low
moves east and high pressure builds across the area.
&&
.LONG TERM...(Friday night through Wednesday)
Issued at 453 AM EDT Thu Mar 30 2017
Two more rounds of rain are on the horizon as more upper level
systems move across the area next week. Rain is expected to
develop by late Sunday and continue into Monday with the arrival
of next system. After a break Tuesday, more rain is likely
Wednesday. Thermal profiles favor all rain.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 615 AM EDT Thu Mar 30 2017
Low pressure over MO expected to lift slowly ne into nw OH by 12z
Fri. Initial cluster of showers and tstms in low level theta-e
advection regime were lifting ne of nrn IN attm but broad isent
lift and upr level divergence along with now moist airmass in
place should keep at least sct shra/ts going through the day and
into this eve. Brief mvfr/ifr conditions likely with heavier
shra/ts and there is also a risk of hail and gusty winds accompanying
the storms, mainly this aftn/eve. Otrws, flight conditions
expected to grdly lower to mvfr/ifr at SBN today while FWA remains
predominantly vfr as the low tracks ne between the two terminals.
As the low passes tonight the lower flight conditions should
advect se into FWA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 PM EDT this afternoon for LMZ043-
046.
&&
UPDATE...Steinwedel
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...JT
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 30, 4:39 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 539 AM EDT Thu Mar 30 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 539 AM EDT Thu Mar 30 2017 /439 AM CDT Thu Mar 30 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are expected today and early tonight. Severe storms are possible, especially south of a line from Winamac to Fort Wayne to Ottawa. Large hail, damaging winds and isolated tornadoes are all possible. Locally heavy rainfall may cause some minor flooding in low lying areas and rises on creeks and rivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional rainfall early next week may bring the chance of local flooding and rises on rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-310945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 539 AM EDT Thu Mar 30 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Small craft advisory conditions are expected through mid afternoon. There is also a chance for thunderstorms today and this evening. The storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small craft advisory conditions are likely Friday into Friday evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Mar 30, 5:34 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 AM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL WOODBURN 41.13N 84.85W
03/30/2017 E0.25 INCH ALLEN IN PUBLIC
.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 30, 8:57 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 AM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN FAIR PLAIN 42.08N 86.45W
03/30/2017 M1.00 INCH BERRIEN MI PUBLIC
SINCE MIDNIGHT.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:36 AM CDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 56 hr |
| Mar 30, 12:37 PM CDT | Special Weather Statement | IWX | Allen, Wells | 23 min |
| Mar 30, 1:47 PM CDT | Special Weather Statement | IWX | Adams, Wells | 28 min |
| Mar 30, 3:09 PM CDT | Special Weather Statement | IWX | Miami, Wabash | 51 min |
| Mar 30, 4:30 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 60 min |
| Mar 30, 4:45 PM CDT | Tornado Warning | IWX | Adams, Blackford, Jay, Wells | 45 min |
| Mar 30, 5:02 PM CDT | Special Weather Statement | IWX | Allen, DeKalb | 58 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | IWX | Adams | 49 min |
| Mar 30, 5:56 PM CDT | Special Weather Statement | IWX | Adams | 64 min |
| Mar 30, 6:52 PM CDT | Special Weather Statement | IWX | Blackford, Jay | 53 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.